Two days ago a rash began to appear on my chin and jaw. Initially I thought it was just acne, but after two days it has continued to spread as tiny red dots and tiny whitehead pimples. It doesn't itch at all but it looks terrible and I am starting to get concerned. I should also mention that I went to the doctor last week because of a persistent and violent cough and sinus congestion. Even though he did not think it was bacterial, I have been taking antibiotics. The cough is all but completely gone, but the sinus congestion continues. Surprisingly, I feel fine. No major fatigue, no fever. I am just tired of the congestion and now this ugly, mysterious skin rash! I have looked at the measles stuff online, but the measles rashes are kind of blotchy. Mine really looks like lots of separate red dots, and I haven't had a fever. Thanks for your help!
It can be due to folliculitis. Folliculitis starts when hair follicles are damaged by friction from clothing or blockage of the follicle. In most cases of folliculitis, the damaged follicles are then infected with the bacteria Staphylococcus (staph).
Use an antibacterial soap or mild soap like dove. Avoid any kind of cosmetics and topical antibiotics such as Bactroban are also useful. In case the symptoms persist then oral antibiotics may be needed. Also then get the possibility of perioral dermatitis ruled out.
I have exactly the same problem every single time I take antibiotics of any kind--penicillins, sulfa drugs, cyclosporins, mycins...I've taken all of them at some point or another for a URI (most often a sinus infection or strep throat) and every time I do, about 3-5 days into the 7-10 day dosage I end up with a rash all over my neck and chest that has tiny pimples. It's barely red and rarely itches, but it always has those tiny pustules that you can literally scratch off. It never gets infected, but it looks horrible and takes weeks to go away once it's shown up. The doctors never know what it is but they always tell me to stop taking whatever I'm taking. Some of them have even looked to other doctors for a second opinion and nobody could ever tell me what it is.
The crazy thing is that I, too, have had a violent cough and sinus congestion and the tetracycline I was taking didn't do a darn thing for either, but I did end up with the same rash.
It is NOT folliculitis, which I have also had--I have very light, sensitive skin and very dark, dense hair, which made shaving my legs an absolute nightmare and resulted in constant infections. I have since had laser hair removal to remedy that problem.
I'm 42 and female, and the rash has been happening since I was 20, and it only happens when I take an antibiotic (never with pain meds, nasal sprays, decongestants, or antihistimines). No one can explain it and I can't take ANY kind of antibiotic without this happening. The only kind I haven't taken to this point is a Z-pack, which is a mycin derivative, which caused seizures when I was a toddler, so I don't take those at all for any reason.
I would LOVE to know if anybody has any information on this kind of problem, because I haven't had any luck the past 20 years...
I'm having the exact same thing happening to me too. Diagnosed with acute bronchitis about a month ago and about 4 days ago, started with the violent coughing again. Started a Z-pack 2 days ago and now I have the same pimple-ike sores all over my neck and upper chest/back area. Not painful, not itchy. I can pop the sores just like a pimple but what's different is that I can pop the same sore and get more pus out of it in less than an hour for a period of -/+ 2 days. Never came to the conclusion that this could be related to antibiotics but because I've had this several times in the past, the antibiotics could very well be the culprit. I'm 43 yo female
I have been experiencing the same thing! I am a 26 year old female and this started after my fourth day on Z-Pack (azithromycin). I hope it doesn't last weeks!!! I am thinking of going to my doctor to see if there's a cream or something he can give me to help clear it up. I will pass the information on if I get any answers!
UPDATE: So I went to an Urgent Care clinic in my area, and much as everyone above said the doctor could not make heads or tales of my "rash". After eliminating many other potential causes, she prescribed me an oral steroid, which can prescribed to reduce the effects of a drug allergy. She did warn me that if this was some sort of bacterial infection, it could make it worse. I am my second day into the steroid though and my rash is almost completely gone! It's amazing how quickly it worked. If you can rule out an infection and are fairly sure your rash was caused by an adverse reaction to an antibiotic, I highly suggest speaking with your doctor about trying an oral steroid.
Hi I too have the same problem, however never had any coughing I took antibiotics to help with my acne ironically enough it caused these small white pimple like things that spread to my chin neck and chest. I too have taken a steroid that got rid of this irritation within a day, I have finished taking the prescribed steroid about 3 weeks ago and I am not taking any antibiotics since the first time it happened yet it came back!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.